Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Pueblo, CO

May 26, 2016Las Animas County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 26, 2016, 2:07 PM MDT for Las Animas County, Otero County, Pueblo County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 2:07 PM MDT (20:07 UTC)
Expired
May 26, 2016, 3:00 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:59 PM MDTHAIL 0.7512 Nnw Delhi, COMOSTLY 1/2 INCH. HAIL COVERED THE GROUND UP TO 2 INCHES DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 12:04 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WUUS55 KPUB 262007
SVRPUB
COC071-089-101-262100-
/O.NEW.KPUB.SV.W.0022.160526T2007Z-160526T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 300 PM MDT

* AT 207 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
  NORTHWEST OF TYRONE...OR 33 MILES NORTH OF TRINIDAD...MOVING EAST
  AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  THATCHER AND DELHI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3763 10453 3775 10444 3781 10435 3791 10397
      3764 10384 3750 10397
TIME...MOT...LOC 2007Z 269DEG 25KT 3764 10434 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$

LW
4 follow-up statements
692 
WWUS55 KPUB 262017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT THU MAY 26 2016

COC071-089-101-262100-
/O.CON.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
217 PM MDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS
ANIMAS COUNTIES...

AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
DELHI...OR 38 MILES NORTH OF TRINIDAD...MOVING EAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3762 10438 3770 10439 3781 10435 3791 10397
      3764 10384 3750 10397
TIME...MOT...LOC 2016Z 251DEG 13KT 3770 10426 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$

LW
364 
WWUS55 KPUB 262031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT THU MAY 26 2016

COC071-089-101-262100-
/O.CON.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
231 PM MDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS
ANIMAS COUNTIES...

AT 230 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF DELHI...OR 37 MILES SOUTHWEST OF LA JUNTA...MOVING NORTHEAST AT 30
MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3766 10426 3772 10431 3782 10431 3791 10397
      3764 10384 3750 10397
TIME...MOT...LOC 2030Z 242DEG 26KT 3776 10418 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$

LW
911 
WWUS55 KPUB 262052
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU MAY 26 2016

COC071-089-101-262100-
/O.CON.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
252 PM MDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS
ANIMAS COUNTIES...

AT 252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
DELHI...OR 31 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS ANIMAS
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3766 10426 3772 10431 3784 10424 3791 10397
      3764 10384
TIME...MOT...LOC 2052Z 231DEG 27KT 3785 10409 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$

LW
614 
WWUS55 KPUB 262106 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT THU MAY 26 2016

COC071-089-101-262115-
/O.EXP.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
306 PM MDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OTERO...
SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS ANIMAS COUNTIES HAS
EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

ANOTHER WARNING IS IN EFFECT FOR THE AREA JUST NORTH OF THE OLD
WARNING AREA...WHERE THE STORM IS NOW TRACKING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3766 10426 3772 10431 3784 10424 3791 10397
      3764 10384
TIME...MOT...LOC 2103Z 269DEG 25KT 3785 10409 

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:38 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 26, 11:38 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1138 AM MDT THU MAY 26 2016

.UPDATE...
Issued at 1023 AM MDT Thu May 26 2016

Models still converging on a farther south position of the cold
front this afternoon which puts more of southeast Colorado under
the threat for severe weather as it lifts back northward. Several
runs now of the HRRR are developing supercell thunderstorms along
the boundary across eastern Las Animas and northern Baca
counties...which track north northeastward through the afternoon.
Pretty good updraft helicity at times with some of these
cells...and they will be in an area of good atmospheric low level helicity
given easterly surface winds beneath southwest flow aloft. Will
have to monitor these for not only a severe thunderstorm
potential...but a tornado potential as well. Other area of concern
will be across El Paso county. Every other run of the HRRR
oscillates between more persistent strong convective regime which
persists through the afternoon...to a scenario of brief severe
convection quickly transitioning over to more stratiform scenario.
Still think there is a window for severe thunderstorm
potential...even an isolated tornado threat through the
afternoon...so forecast leans towards the more convective scenario
for now.

Severe potential will be shifting northward through the afternoon
as the front lifts northward...and may be largely done by 6 PM.
Wrap around spreads in tonight as the upper low slowly moves
eastward across Colorodo. This will put a steady rain/higher
elevation snow across the area...particularly for the Pikes Peak
region. Snow levels down to 9000 feet still look on track as do
highlights across the mountains. Should see a pretty good band of
rain take shape and move eastward across the plains on Friday as
the upper low pulls eastward.

For now...although rainfall could be moderate at times
tonight through Friday...think that rates are not as likely to
exceed flash flood thresholds on the Waldo burn scar as
previously thought. There certainly could be some enhanced runoff
into fountain creek...but this may end up being more steady rises
rather than a sudden one. The only caveat to this is if a strong
to severe cell hits the Waldo Burn scar this afternoon. If this
happens...then there would be a potential for flash flooding...with
greatest threat before 6 PM. Since cells will be hit or miss early
on...no plans to issue any flash flood watches at this point. -KT

&&

.SHORT TERM...(Today and tonight)
Issued at 347 AM MDT Thu May 26 2016

...A POTENTIALLY VERY ACTIVE DAY ACROSS THE FORECAST AREA..

Currently...

Upper closed low which promises to bring active wx to the region
later today and tonight was spinning over nw AZ at 3 am. Over the
immediate area, boundary extended from roughly KSPD to Kim to KPUB
and the banked up along the mtns. North of this boundary winds are
generally east to northeast with dwpts in the 40s...with 50s over
the extreme east. South of this boundary it was much dryer...with
dwpts in the teens and 20s. Low clouds were generally north of
highway 50 mainly in Kiowa county.

Today...

Guidance not in good agreement this morning. shorter range hi res
guidance wants to keep the boundary down towards the Raton Mesa and
moves it only slowly north with time. Other guidance such as the NAM
and GFS move the boundary farther north with time...generally north
of highway 50. The location of this boundary is going to be critical
on where severe thunderstorms develop today. if the boundary remains
farther south...than more of the plains will be under a threat of
severe storms. If the boundary lift north...than less of the region
will be under the threat. As of 3 am...SPC has the svr threat area
mainly north of highway 50. However, as mentioned above...HRRR runs
have been persistent on wanting to keep this boundary down towards
the Raton Mesa, and lifting it north late in the day. Latest runs of
the HRRR does show a few rotating storms on the se Plains later
today.

The next concern for today will be the threat of heavier precip
over the greater Pikes Peak region. All guidance shows heavier
convective precip developing over the Pikes Peak area later this
afternoon, although the guidance has the QPF bullseyes in a variety
of locations. Conceptually...with the closed low moving over the
region and northeasterly 700 mb winds impinging on the Pikes Peak/S
mtn areas, the chance of heavier precip is rather high. The concern
is will the precip fall heavy enough to produce
flooding...especially over the burn scars? Given that the
antecedent conditions are not favorable for flash flooding...I
did not issue any flood hilites for the region, but conditions
will have to be watched closely for the threat of locally heavy
rain over the Waldo burn scar region.

Snow will fall over the highest peaks today. A winter storm warning
is already in effect for Pikes Peak...and have added snow advisories
for the higher elevations of the Wets...N Sangres...and for the C
mtns. The heaviest snow will fall over Pikes Peak.

Tonight...

Severe threat will continue over the far eastern plains, with the
greatest threat along and north of the boundary. Steady precip, with
embedded convection will develop/continue over the greater Pikes
Peak area as strong upslope flow in the lower atmosphere impinges
across this region. it is not out of the question that some areas in
the Pikes Peak area are going to see an inch of liquid...with local
amounts in excess of 2 inches possible. Heavy wet snow will fall
over the highest elevations of both Teller and El Paso counties. I
expect most of the accumulating snow will fall above ~9000 feet.
With the snow levels falling...the threat for flooding over the burn
scar will decrease.

Summarizing...

Severe storms will be possible over the Plains today. The severe
potential will extend includes the I-25 corridor region. I would not
be too surprised if the 1300 UTC SPC DY1 outlook has more of se CO
outlooked for severe weather based on the HRRR output. All severe
convective modes will be possible...with the greatest threat for a
tornado or two along the boundary that will extend across the
Plains. I anticipate a tornado watch will be issued later today for
parts of the plains.

Heavy rains will likely occur across most if not all of the Pikes
Peak region later this afternoon and into tonight. Some convective
heavy rains will likely occur later this afternoon. If one of these
storms develops over the burn scar...than a flash flood threat will
be possible. A flash flood watch may be needed later today for the
burn scar.

heavy snow will fall across the mtns. The heaviest accums will
occur above 9000 feet. The heaviest snow will fall over Pikes Peak.
\/Hodanish

.LONG TERM...(Friday through Wednesday)
Issued at 347 AM MDT Thu May 26 2016

...Heavy rain and mountain snows continue Friday morning...

Main concern in the extended will be for Friday morning, as the
upper low tracks straight through southeastern Colorado. Storm looks
fairly dynamic, with h7-h5 flow in the 40-50 Kt range rounding the
low center in the NW quad. Mid level flow will be from the N to
NE...bringing a strong orographic component to the Ern mountain
ranges, and contributing to more widespread moderate to heavy precip
in the 12 through 18Z period Friday. The focus for the heaviest QPF
will be over the southern front range, Wets and Sangres, and the I-
25 corridor. The NAM has another 0.5 inches to inch of precip in
this region Fri morn. Other models not quite as wet, but still in
the 0.25-0.50 inch range. With mid level lapse rates falling rapidly
Fri morning, threat for intense convection will drop, but moderate
steady precip could lead to additional problems for local streams
and poor drainage areas. Snow levels will drop to around 8500-9000
feet Fri morning, then rebound to around 10K feet during the day.
Heavy snow accums likely for Pikes Peak above 11000 feet, and higher
elevations of the West and Sangres. Pikes Peak should see an
additional 4-6 inches Friday, and a couple inches for the other
mountain areas. Total snowfall for Pikes Peak could exceed one
foot. Steady precip will wind down Fri afternoon, but there
should still be widespread showers, particularly over the higher
terrain, through the evening. Temps Friday will be about 15
degrees below average for late May.

After Friday, rest of the forecast period is relatively uneventful,
with daily chances for showers, particularly over the mts, and
temps generally around or slightly below average. Quasi-zonal flow
on Sat will transition to SW flow aloft on Sunday as a weaker low
pressure system begins to move into western CO. This system will
move through late Monday into early Tue, and bring another round of
widespread showers and a few storms to the area. The parent low to
this trough will move through the northern Rockies and High Plains
during the midweek period. The GFS is a bit farther south and
stronger with this system than the ECMWF, and there is a large
ensemble spread by 144 hours and beyond. But it is likely the bulk
of this system will remain to our north. As the trough and
associated cold front passes to the east, the Plains will likely
see another round of showers and storms, some of which could be on
the strong side, in the Tue-Wed time period. Stayed pretty close to
the Blended ensemble-based grids for the latter part of the forecast
period, which progs near to slightly below average temps and low-
sct POPs for the region. Rose

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1133 AM MDT Thu May 26 2016

VFR conditions will transition to to MVFR as thunderstorms develop
over the mountains and spread eastward onto the plains this
afternoon through tonight. Strong to severe thunderstorms will be
possible this afternoon after 20-21z for KCOS and KPUB with
erratic wind gusts to 40 kts or higher along with hail...and heavy
rainfall. Winds will shift from the north after thunderstorms
roll through with gusts to 20-30 kts tonight. There may be a lull
in showers for the KCOS terminal before they increase again after
04z with more widespread MVFR CIGS and VIS due to rainfall. PUB
will see stratiform rain and MVFR conditions spread in after 09z.
Winds will increase again from the north at both KCOS and KPUB
Friday morning.

&&

.PUB Watches/Warnings/Advisories...
Winter Weather Advisory from 3 PM this afternoon to 6 AM MDT
Friday for COZ058-060.

Winter Storm Warning from 3 PM this afternoon to 6 PM MDT Friday
for COZ082.

Winter Weather Advisory from 3 PM this afternoon to noon MDT
Friday for COZ073-080.

&&

UPDATE...KT
SHORT TERM...HODANISH
LONG TERM...ROSE
AVIATION...KT
Hazardous weather outlook, May 26, 11:05 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT THU MAY 26 2016

COZ058>089-093>099-271715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1105 AM MDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS THE PLAINS. LARGE HAIL...DAMAGING
WINDS AND A TORNADO OR TWO WILL BE POSSIBLE.
SEVERE STORMS WILL BE POSSIBLE AFTER 2 PM...NORTH OF A LINE FROM
TRINIDAD TO SPRINGFIELD WITH THE HIGHEST RISK ALONG AND NORTH OF
HIGHWAY 50.

LATE THIS AFTERNOON INTO TONIGHT...STEADY RAIN WITH EMBEDDED
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PIKES PEAK REGION. AN
INCH OF RAIN...WITH LOCAL AMOUNTS UP TO 2 INCHES...WILL BE
POSSIBLE. ALTHOUGH THE GREATEST THREAT FOR FLASH FLOODING ON THE
WALDO BURN SCAR WILL BE WITH STRONGER STORMS THIS
AFTERNOON...CONTINUOUS RAINFALL OVERNIGHT COULD LEAD TO STEADY
RISES ALONG THE FOUNTAIN CREEK. THOSE LIVING IN AND NEAR THE WALDO
BURN SCAR SHOULD REMAIN ALERT TO THE WEATHER THROUGH TONIGHT.

SNOW WILL OCCUR IN THE MOUNTAINS THIS AFTERNOON AND TONIGHT. SNOW
WILL FALL GENERALLY ABOVE 11000 FEET TODAY, DROPPING DOWN TO 9000
FEET TONIGHT. HEAVY SNOW WILL BE POSSIBLE ACROSS PIKES PEAK...WITH
MODERATE AMOUNTS LIKELY ACROSS THE WET MOUNTAINS...THE NORTHERN
SANGRE DE CRISTO MOUNTAINS...AND THE CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH FRIDAY
MORNING...ALONG WITH A FEW THUNDERSTORMS. AN ADDITIONAL FOUR TO
SIX INCHES OF SNOW IS EXPECTED OVER PIKES PEAK...AND THE OTHER
MOUNTAIN AREAS ABOVE 10000 FEET COULD SEE AN ADDITIONAL INCH OR
TWO OF SNOW.

FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK...DAILY SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY
OVER THE MOUNTAINS. MAIN THREATS FROM STORMS WILL BE LIGHTNING AND
GUSTY WINDS ALONG WITH SMALL HAIL. STRONGER STORMS MAY OCCUR LATER
IN THE WEEK BUT THE PROBABILITY OF SEVERE WEATHER LOOKS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE PLAINS, AND THE
MOUNTAINS ABOVE 9000 FEET.

31/23

In the hours before

Local storm report, May 26, 1:45 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
145 PM MDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             4 N PETERSON AFB        38.89N 104.70W
05/26/2016  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, May 26, 1:54 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             3 N FALCON              38.98N 104.61W
05/26/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, May 26, 2:01 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             4 NW PETERSON AFB       38.88N 104.75W
05/26/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, May 26, 2:02 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.73W
05/26/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, May 26, 2:03 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             1 NNW FALCON            38.94N 104.63W
05/26/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, May 26, 2:04 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             2 NNE FALCON            38.96N 104.61W
05/26/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

NWS PUEBLO CO
IRIS SYSTEM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:56 PM MDTWinter Storm WarningPUBEl Paso, Teller39 hr
May 26, 4:20 AM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more32 hr
May 26, 11:34 AM MDTSpecial Weather StatementPUBTeller56 min
May 26, 12:29 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas61 min
May 26, 1:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
May 26, 1:08 PM MDTSpecial Weather StatementPUBEl Paso37 min
May 26, 1:27 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
May 26, 1:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo47 min
May 26, 1:51 PM MDTAreal Flood AdvisoryPUBEl Paso114 min
May 26, 2:04 PM MDTSevere Thunderstorm WarningPUBEl Paso26 min
May 26, 2:23 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo52 min
May 26, 2:27 PM MDTSevere Thunderstorm WarningPUBEl Paso10 min
May 26, 2:45 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo32 min
May 26, 2:47 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo58 min
May 26, 3:15 PM MDTSpecial Weather StatementPUBEl Paso45 min
May 26, 4:03 PM MDTSpecial Weather StatementPUBCrowley57 min
May 26, 4:29 PM MDTSevere Thunderstorm WarningPUBKiowa31 min
May 26, 4:46 PM MDTSpecial Weather StatementPUBKiowa59 min
May 26, 5:02 PM MDTSevere Thunderstorm WarningPUBKiowa43 min
May 26, 5:34 PM MDTSevere Thunderstorm WarningPUBKiowa56 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.